Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 10, 2021, 6:19 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 6:19 AM CDT (11:19 UTC)
- Expired
- Jul 10, 2021, 7:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Nashville, TN
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 40 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1446 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
899 WWUS84 KOHX 101119 SPSOHX Special Weather Statement National Weather Service Nashville TN 619 AM CDT Sat Jul 10 2021 TNZ005-006-101215- Stewart TN-Montgomery TN- 619 AM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY AND EASTERN STEWART COUNTIES UNTIL 715 AM CDT... At 618 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Cadiz to near Dover. Movement was east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Dover, Clarksville, Fort Campbell, Big Rock, Cumberland City, Indian Mound, Palmyra, Cunningham and Woodlawn. This includes Interstate 24 between mile markers 1 and 5. LAT...LON 3663 8785 3664 8725 3633 8740 3647 8796 TIME...MOT...LOC 1118Z 277DEG 17KT 3691 8766 3653 8786 $$ Shamburger
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 10, 4:17 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 10, 4:17 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Nashville TN 417 AM CDT Sat Jul 10 2021 .DISCUSSION... Complex of storms over southeastern Missouri and southern Illinois have weakened but some scattered storms are developing in western Kentucky in response to the lift generated ahead of this system. We could see a few of these storms dip south into our northern counties and mix with some storm development of our own a few hours before sunrise. Activity will continue to move east throughout the day with the bulk of showers and storms expected east of I-65 today. Shear will be low again today, but Max CAPE values should be near or above 2000 j/kg. Couple that with Pwats around 1.7 to 2 inches and we'll have the possibility of some strong storms with heavy rainfall. Any areas receiving repeated rounds of storms could develop isolated flooding issues. Overnight Saturday night into Sunday morning another wave of storms is expected to develop to our northwest in response to the deepening upper trough. It's uncertain how far east these storms will move and how fast. They may make it into our northwestern counties as early as 1AM Sunday morning, but could hold off until closer to 5AM. Either way, they'll be accompanied by a narrow band of 30 to 40 knots of bulk shear and 1000 to 1500 j/kg of MUCAPE, so some strong to severe storms will be possible. The main threats with the line of storms will be damaging winds and heavy rainfall. We should see storms weaken as they move further into Middle TN and away from the upper low, but a resurgence in activity is possible during the day on Sunday as temperatures warm and instability spikes again. The upper low will spin over the midwest Saturday night through Tuesday morning bringing continued showers and storms to the TN Valley. Strong to a few severe storms will be possible each day and PWATS will remain in the same 1.75 to 2 inch range. On Tuesday the upper low will rapidly lift north. This may weaken the flow of warm moist gulf air into Middle TN, but the forecast won't change much. We'll still have a chance of mostly diurnally driven showers and storms for the remainder of the week with enhanced chances on Friday as another upper wave swings across the eastern parts of the country. Temperatures in the early part of the forecast may be slightly cooler than normal (in the 80s) thanks to an abundance of cloud cover and rain. As the aforementioned upper low lifts north, more sunshine should allow for near normal high temperatures for the latter half of the forecast (around or just above 90). && .AVIATION... 06Z TAF DISCUSSION. VFR conditions are expected at BNA/MQY/CKV this TAF period with VCSH developing after 10Z. Cannot rule out a VCTS this afternoon but appears unlikely. At CSV, MVFR/IFR conditions are anticipated this morning with VCSH and MVFR cigs after 12Z. -TSRA will be possible at CSV between 20-01Z. Light south winds early in the TAF period will increase to 5-10 knots out of the southwest during the day. && .PRELIMINARY POINT TEMPS/POPS... Nashville 89 73 85 71 84 / 70 40 80 70 80 Clarksville 87 73 82 70 83 / 60 70 80 60 80 Crossville 80 68 80 67 79 / 70 30 70 50 80 Columbia 88 72 84 69 83 / 60 40 80 70 90 Lawrenceburg 86 72 83 69 82 / 60 40 90 70 90 Waverly 87 72 81 69 82 / 50 70 80 70 80 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........Shamburger
Hazardous weather outlook, Jul 10, 5:27 AM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 527 AM CDT Sat Jul 10 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-111030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 527 AM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Some strong to isolated severe storms will be possible this afternoon and again late tonight. Strong winds and heavy rain will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 11
In the hours before
Special weather statement, Jul 10, 6:19 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 619 AM CDT Sat Jul 10 2021 TNZ005-006-101215- Stewart TN-Montgomery TN- 619 AM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY AND EASTERN STEWART COUNTIES UNTIL 715 AM CDT... At 618 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Cadiz to near Dover. Movement was east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Dover, Clarksville, Fort Campbell, Big Rock, Cumberland City, Indian Mound, Palmyra, Cunningham and Woodlawn. This includes Interstate 24 between mile markers 1 and 5. LAT...LON 3663 8785 3664 8725 3633 8740 3647 8796 TIME...MOT...LOC 1118Z 277DEG 17KT 3691 8766 3653 8786 Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:29 PM CDT | Special Weather Statement | OHX | Lawrence | 46 min |
| Jul 10, 6:45 PM CDT | Special Weather Statement | OHX | Macon | 15 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.